To the Editor.
—Two recent reports1,2 have described a notable clinical interaction between erythromycin and warfarin sodium. My case further reports the rapid occurrence of this clinical interaction in a patient taking sodium warfarin when 250 mg of erythromycin stereate was administered four times a day during a four-day period.
Report of a Case.
—A 69-year-old man was placed on a regimen of warfarin sodium in October 1982, for treatment of a pulmonary embolus. His history included metastatic carcinoma of the prostate, severe ischemic cardiomyopathy, severe stable congestive heart failure, and chronic renal insufficiency. The patient was being maintained on continuous ambulatory peritoneal dialysis of three 2 L exchanges a day using 4.25% Dianeal solutions. Medications included one multivitamin tablet a day, 200 mg of furosemide in the morning and 150 mg in the evening, 2 mg/day of diazepam, 0.125 mg/day of digoxin, 16 mEq of potassium chloride three
Husserl FE. Erythromycin-Warfarin Interaction. Arch Intern Med. 1983;143(9):1831–1836. doi:10.1001/archinte.1983.00350090213048
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: